Pennsylvania, 2007

Drought in Pennsylvania, July 26 to 31, 2007

July 26 to 31, 2007 · NWS PHI · 1 event in 1 county or zone

An unseasonably dry June and then July in the local area led to the declaration of a drought watch in East Stroudsburg on July 3rd. This drought watch was upgraded to a drought warning (imposed watering restrictions) on July 26th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An unseasonably dry June and then July in the local area led to the declaration of a drought watch in East Stroudsburg on July 3rd. This drought watch was upgraded to a drought warning (imposed watering restrictions) on July 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 26, 5:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 26, 5:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 AM EDT THU JUL 26 2007

.SYNOPSIS...
A PERSISTENT UPPER LOW REMAINS OVER THE OHIO VALLEY.  THE LOW WILL
REMAIN IN PLACE THROUGH FRIDAY, BEFORE IT WEAKENS AND BEGINS A SLOW
TREK EASTWARD OVER THE WEEKEND.  A COLD FRONT WILL APPROACH THEN
CROSS THE REGION SUNDAY OR MONDAY AND HIGH PRESSURE IS EXPECTED TO
BUILD IN BY TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH SHOWERS SPREADING NORTH ALONG THE COAST, WEVE ADDED CHANCE
POPS TO THE MORNING FORECAST FOR THE COASTAL PLAIN.  IT APPEARS AS
THOUGH THE DEVELOPING SHOWERS ARE ASSOCIATED WITH A MID LEVEL SHORT
WAVE LIFTING UP FROM THE CAROLINAS.

WEVE CONTINUED WITH THE PARTLY SUNNY FORECAST AFTER THE MORNING
CLOUDS.  WEVE ALSO KEPT THE SLIGHT CHANCE POPS FOR THE AFTERNOON.
HOWEVER, BASED ON THE SHORT WAVE AND ANY ADDITIONAL DEVELOPMENT OF
PRECIP TO OUR SOUTH, WE MAY NEED TO REVISIT OUR AFTERNOON POPS AS WE
GO THROUGH THE MORNING.

ANY AFTERNOON AND EARLY EVENING PRECIP SHOULD DISSIPATE BY ABOUT 9
OR 10 OCLOCK AS THE SHORT WAVE MOVES TO OUR NORTH AND WE LOSE THE
AFFECTS OF DAYTIME HEATING.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE STAGNANT UPPER LOW OVER THE OHIO VALLEY BEGINS TO OPEN UP AND
MOVE EWD ON FRIDAY.  ONE VERY STRONG S/WV WILL APPROACH THE REGION
FRIDAY INTO FRIDAY NIGHT, WITH SOME CHC POPS OVER THE AREA.  THE
MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO.  OF COURSE, TIMING
AND PLACEMENT OF ANY VORT WILL DETERMINE WHERE THE BULK OF THE RAIN
FALLS DURING THIS PERIOD.  MOS GUIDANCE VARIED QUITE A BIT WITH
TEMPS MAINLY DUE TO DIFFS IN CLOUD COVER AND POPS.  ATTM, BELIEVE
THE GFS IS TOO WARM, YET THE WRF IS LIKELY TOO COLD.  WILL SPLIT THE
DIFFERENCE FOR NOW.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WILL NOT BE MAKING MANY CHANGES TO THE EXTENDED.  THE WEEKEND LOOKS
TO BE UNSETTLED WITH A SLOW MOVING COLD FRONT APPROACHING THE REGION
ON SATURDAY AND CROSSING THE AREA EITHER SUNDAY OR MONDAY.  THIS ALL
OCCURS AS THE PESKY OHIO VALLEY UPPER LOW OPENS UP AND SLOWLY MOVES
EASTWARD AS WELL.  THE GFS IS EXTREMELY SLOW WITH THINGS AND
DEVELOPS A LOW ALONG THE FRONT AND KEEPS IT OVER THE MID-ATLC
THROUGH TUESDAY.  IF THE GFS SOLN WERE CORRECT, THERE WOULD BE A LOT
MORE PRECIP AND IT WOULD LAST MUCH LONGER INTO NEXT WEEK.  THE
CANADIAN MDL DOES NOT HAVE SUCH A PRONOUNCED LOW, WHILE THE ECMWF
DOES NOT HAVE A LOW THERE AT ALL.  WITH ALL THE UNCERTAINTY FROM
SUNDAY INTO EARLY TUESDAY, WILL LET THE CURRENT FCST STAND ATTM.

EVEN THE SLOW GFS SOLN DOES DRY THINGS OUT BY LATER TUESDAY THROUGH
THE MIDWEEK PERIOD.  TEMPERATURES LOOK TO BE AROUND SEASONAL
VALUES.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
IT LOOKS AS THOUGH THE LOW CONDITIONS WILL LINGER UNTIL AROUND 13Z,
WITH RAPIDLY IMPROVING CONDITIONS BETWEEN 13Z AND 15Z THANKS TO THE
STRONG JULY SUN.

BEYOND 15Z, WERE EXPECTING SCATTERED CUMULUS TO BE THE RULE UNTIL
AROUND SUNSET, WITH PERHAPS SOME MID LEVEL CLOUDS MOVING OVERHEAD
DURING THE EVENING.  THERE IS A SLIGHT CHANCE FOR AFTERNOON AND
EVENING SHOWERS AND TSTMS.  FOR NOW, WEVE SIMPLY INDICATED
CUMULONIMBUS DURING THAT TIME PERIOD DUE TO THE EXPECTED ISOLATED
NATURE OF ANY CONVECTION.

WINDS THROUGH THE TAF PERIOD ARE EXPECTED TO RANGE MAINLY FROM EAST
TO SOUTH AND THEY SHOULD REMAIN RELATIVELY LIGHT.

FOR THE PERIOD FROM FRIDAY THROUGH MONDAY, WERE ANTICIPATING A VERY
UNSETTLED PERIOD AS A MID LEVEL TROUGH AFFECTS OUR REGION FOR FRIDAY
AND SATURDAY, THEN A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST
TO DROP SLOWLY THROUGH OUR REGION ON SUNDAY AND MONDAY.  THERE IS A
FAIRLY GOOD CHANCE FOR SHOWERS AND TSTMS DURING THE PERIOD.

&&

.MARINE...
A RIDGE OF HIGH PRESSURE POKING IN OFF THE OCEAN WILL KEEP WINDS
EAST TO SOUTH OVER OUR MARINE AREA FOR TODAY AND FRIDAY.  WIND
SPEEDS SHOULDNT BE TERRIBLY STRONG AS THERE IS NOT EXPECTED TO BE
MUCH OF A PRESSURE GRADIENT.

THE WIND WILL SETTLE INTO THE SOUTH FOR THE COMING WEEKEND AND
SPEEDS ARE ANTICIPATED TO INCREASE INTO THE 10 TO 15 KNOT RANGE AS
A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST.  THE SLOW MOVING
FRONT IS EXPECTED TO REACH THE COASTAL WATERS OF NEW JERSEY AND
DELAWARE EITHER ON SUNDAY NIGHT OR MONDAY.

WAVE HEIGHTS SHOULD REMAIN MOSTLY IN THE 2 TO 4 FOOT RANGE ON OUR
OCEAN WATERS THROUGH MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...IOVINO
MARINE...IOVINO
Hazardous weather outlook, Jul 26, 3:40 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EDT THU JUL 26 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-270845-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
440 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
440 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 6:46 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 AM EDT THU JUL 26 2007

DEZ002-003-MDZ015-019-020-261400-
KENT DE-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CENTREVILLE...
EASTON...DENTON
746 AM EDT THU JUL 26 2007

A WARM, MOIST AIRMASS IN PLACE WILL CAUSE PATCHY FOG ACROSS THE
AREA THIS MORNING. VISIBILITIES IN THIS FOG COULD DROP BELOW ONE
MILE AT TIMES. THE FOG SHOULD BEGIN TO LIFT OR DISSIPATE BY 10 AM.
MOTORISTS SHOULD BE PREPARED RAPIDLY CHANGING VISIBILITIES.

ROBERTSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Monroe

When
July 26, 7:00 AM EST to July 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
Newspaper
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52349.